Hepatotoxicity after a short course of low-dose pyrazinamide

Acta Gastroenterol Belg. Oct-Dec 1996;59(4):251-3.

Abstract

We report on a patient who developed extensive centrolobular liver necrosis after a treatment with low-dose (25 mg/kg/d) pyrazinamide for only 4 weeks, combined with rifampicin, 600 mg/d). In the past, the patient already developed severe aminotransferase elevations under isoniazid treatment. After prompt withdrawal of the drugs, a gradual decline of the aminotransferases was observed. No signs of hepatic failure developed. Pyrazinamide has to be used with caution, even in low-dose, especially when combined with rifampicin.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Antitubercular Agents / adverse effects*
  • Chemical and Drug Induced Liver Injury / etiology*
  • Drug Therapy, Combination
  • Humans
  • Liver / pathology
  • Male
  • Pyrazinamide / administration & dosage
  • Pyrazinamide / adverse effects*
  • Rifampin / administration & dosage

Substances

  • Antitubercular Agents
  • Pyrazinamide
  • Rifampin